Alert archive / Tennessee / Special Weather Statements in 2017
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Feb 7, 2017, 2:11 PM CST for Bedford County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2017, 2:11 PM CST (20:11 UTC)
- Expired
- Feb 7, 2017, 2:45 PM CST
- In force
- 34 min
- Issued by
- NWS Nashville, TN
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 59 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 367 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
099
WWUS84 KOHX 072011
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
211 PM CST TUE FEB 7 2017
TNZ075-072045-
Bedford TN-
211 PM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEDFORD COUNTY UNTIL 245
PM CST...
At 211 PM CST, Doppler radar was tracking a strong thunderstorm near
Petersburg, or 10 miles southeast of Lewisburg, moving east at 50
mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Shelbyville, Wartrace, Normandy and Raus.
LAT...LON 3534 8647 3536 8649 3535 8653 3536 8654
3537 8662 3543 8666 3547 8666 3559 8624
3546 8625 3545 8624 3545 8625 3541 8625
3541 8629 3539 8630 3538 8633 3536 8633
3535 8637 3535 8641 3533 8641 3532 8643
TIME...MOT...LOC 2011Z 256DEG 42KT 3538 8662
$$
ShamburgerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Feb 7, 11:53 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Feb 7, 11:53 AM CST, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1153 AM CST Tue Feb 7 2017 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... An interesting day is in store for us here in Middle Tennessee. At forecast time, other than a few showers streaming across the area, it's relatively quiet. However, if we look upstream, the action is already under way. Showers and thunderstorms have already crossed over the Mississippi River and are headed across West Tennessee. These storms will likely break into our northwest counties over the next couple of hours and with little to no surface based instability present, these storms should pass through Middle Tennessee with little to no fanfare. As we get into the daylight hours, the activity that is further upstream (currently over Arkansas) will start to near the mid-state and it's these storms we'll have to start watching for the potential of severe weather. Parsing the forecast soundings, not much has changed in regards to our forecast thinking. There will be at least a marginal chance for damaging straight line winds and hail, especially during the morning hours. This is when the wind fields are their strongest. A 50-60 kt 850mb LLJ will provide 0-3km helicities potent enough to help sustain updrafts. As we get into the afternoon hours, these wind fields begin to weaken. That 850mb jet weakens to 30 kts and while that's nothing to sneeze at with surface instability climbing near 1000 J/Kg, it's not what it could be. So, as we get into the afternoon, we'll start looking for much more isolated instances of sustained updrafts. Latest HRRR suggests there's just enough deep layer shear to organize a weak line as the bulk of the precip pushes across I-65 early this afternoon. This is most likely where the afternoon threat of severe weather will be concentrated. Again, with surface winds out of the southwest, the tornado threat will be low -- though not zero -- throughout this event. Outside of today's thunderstorms, it's going to be breezy. Gusts of 30 to 35 mph will be possible until that LLJ weakens later this afternoon. As advertised, today's thunderstorms will be pre-frontal. The actual front still isn't expected to push through Middle Tennessee until Wednesday afternoon. This means that while we'll probably have a decent lull in activity tonight, we could see some more convective development on Wednesday just ahead of the front. Instabilities will be lower than today, but there could be just enough deep layer shear to organize some of this convection, so a few strong storms will be possible late Wednesday morning into the early afternoon hours, especially south of I-40. Behind the front, some precipitation will linger into Wednesday night. There's still plenty of model inconsistencies regarding how quickly the cold air will push in behind the front. Because of this, I'm still only going to carry a chance of some light snow on the northern Plateau early Thursday morning. QPFs are still very light, so this should be of little to no consequence. We'll dry out starting Thursday. Temperatures will be much more seasonal, but this won't last long as the surface ridge following tomorrow's frontal passage will get east of us quickly and provide southerly flow as early as Friday. This will allow us to warm up once again, with afternoon highs back into the upper 50s and 60s Friday and Saturday. Another front is still progged to push through Sunday, but the latest extended guidance has weakened this front considerably. Because of this, I'm still only going to carry a chance PoP for Sunday. && .AVIATION... 18Z TAF DISCUSSION. Poor flying conditions will continue over the next 24 hrs. RA will move out during the afternoon hours but low ceilings and reduced vis will continue to be an issue overnight. Only included tempo tsra group at CSV for the next couple of hours as lightning has been scarce with this activity. Winds will calm overnight and with ample low level moisture fog may become an issue along with IFR cigs. Cigs should improve to MVFR by mid to late morning at all three terminals. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........Reagan
Hazardous weather outlook, Feb 7, 5:54 AM CST, 8 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 554 AM CST Tue Feb 7 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-081200- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 554 AM CST Tue Feb 7 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Strong to severe thunderstorms will be possible today across all of Middle Tennessee. While the tornado threat will be low, damaging straight line winds and large hail will be the main threats. The main focus areas will be west of I-65 this morning and east of I-65 this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A couple of strong storms will be possible during the late morning and early afternoon hours Wednesday. Strong gusty winds and small hail will be possible, especially south of I-40. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested today. Please report any storm damage in Middle Tennessee to the National Weather Service in Nashville. THUNDERSTORM SPOTTER REPORTING CRITERIA... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (measured) Structural Damage Tress or Power Lines Down 27
In the hours before
Local storm report, Feb 7, 12:08 PM CST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1208 PM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG 6 W SLAYDEN 36.28N 87.57W
02/07/2017 HOUSTON TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTED DAMAGE TO HOUSE WITH CARPORT
BLOWN DOWN AND DAMAGE TO WINDOWS FROM DEBRIS. MULTIPLE
TREES REPORTED DOWN.
&&
EVENT NUMBER OHX1700073
FBORDENSpecial weather statement, Feb 7, 12:21 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Nashville TN
1221 PM CST TUE FEB 7 2017
TNZ032>034-064>066-071915-
Putnam TN-Cumberland TN-Fentress TN-Overton TN-De Kalb TN-White TN-
1221 PM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OVERTON...
CUMBERLAND...SOUTHEASTERN DE KALB...WHITE...SOUTHEASTERN PUTNAM AND
FENTRESS COUNTIES UNTIL 115 PM CST...
At 1220 PM CST, Doppler radar was tracking strong thunderstorms
along a line extending from near Livingston to near Doyle. Movement
was east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Cookeville, Crossville, Sparta, Jamestown, Fairfield Glade, Monterey,
Crab Orchard, Allardt, Pleasant Hill, Doyle, Grimsley, Hamptons
Crossroads, Cumberland Mountain State Park, Slate Springs, Bakers
Crossroads, Virgin Falls State Natural Area, Rock Island State Park,
Lake Tansi, Indian Rock Lake and Clarkrange.
LAT...LON 3638 8472 3630 8480 3629 8487 3621 8491
3615 8491 3606 8479 3577 8505 3577 8525
3581 8528 3582 8527 3580 8537 3582 8546
3581 8552 3579 8552 3579 8560 3584 8572
3585 8579 3637 8522 3650 8472 3640 8466
TIME...MOT...LOC 1820Z 255DEG 33KT 3633 8520 3585 8563
ShamburgerSpecial weather statement, Feb 7, 12:55 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Nashville TN
1255 PM CST TUE FEB 7 2017
TNZ066-077>080-071930-
Cumberland TN-Coffee TN-Van Buren TN-Grundy TN-Warren TN-
1255 PM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CUMBERLAND...
SOUTHEASTERN COFFEE...VAN BUREN...SOUTHEASTERN WARREN AND GRUNDY
COUNTIES UNTIL 130 PM CST...
At 1255 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Spencer to near Cowan. Movement was east
at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Spencer, Gruetli-Laager, Tracy City, Monteagle, Altamont, Coalmont,
Palmer, Beersheba Springs, Hillsboro, Indian Rock Lake, Pelham, Fall
Creek Falls State Park and Fiery Gizzard S.p..
LAT...LON 3583 8478 3576 8492 3576 8526 3557 8542
3553 8561 3549 8554 3543 8554 3538 8549
3532 8556 3529 8571 3524 8569 3522 8574
3522 8587 3529 8592 3535 8604 3581 8557
3580 8536 3582 8527 3579 8526 3582 8523
TIME...MOT...LOC 1855Z 272DEG 45KT 3575 8541 3517 8606
ShamburgerLocal storm report, Feb 7, 1:37 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
137 PM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM TSTM WND DMG 2 E BERRY HILL 36.12N 86.72W
02/07/2017 DAVIDSON TN EMERGENCY MNGR
TREE BLOWN DOWN ON OLD GLENROSE AVENUE BETWEEN I-24 AND
BRILEY PARKWAY
&&
EVENT NUMBER OHX1700074
SHAMBURGERLocal storm report, Feb 7, 1:45 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
145 PM CST TUE FEB 07 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM HAIL 5 NW ASHLAND CITY 36.33N 87.12W
02/07/2017 E0.88 INCH CHEATHAM TN FACEBOOK
BRIEF PEA TO NICKEL SIZE HAIL REPORTED 5 MILES
NORTHWEST OF ASHLAND CITY
0920 AM TSTM WND DMG 6 W SLAYDEN 36.28N 87.57W
02/07/2017 HOUSTON TN EMERGENCY MNGR
EMERGENCY MANAGER REPORTED STRUCTURAL DAMAGE AT THIS
LOCATION...AROUND THE HIGWAY 49 AND ELLIS MILLS ROAD
INTERSECTION. HOUSE WAS DAMAGED WITH CARPORT BLOWN DOWN
AND WINDOWS BLOWN OUT FROM DEBRIS WITH MULTIPLE TREES
DOWN. IN ADDITION THERE WERE TREES BLOCKING THE ROAD ON
TOWN BRANCH ROAD AND PROCTOR ROAD IN THE SAME AREA.
1010 AM TSTM WND DMG 2 E BERRY HILL 36.12N 86.73W
02/07/2017 DAVIDSON TN 911 CALL CENTER
ONE TREE REPORTED DOWN.
1016 AM TSTM WND DMG 2 E BERRY HILL 36.12N 86.72W
02/07/2017 DAVIDSON TN EMERGENCY MNGR
TREE BLOWN DOWN ON OLD GLENROSE AVENUE BETWEEN I-24 AND
BRILEY PARKWAY
&&
EVENT NUMBER OHX1700069 OHX1700070 OHX1700072 OHX1700074
SHAMBURGERSpecial weather statement, Feb 7, 2:11 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
211 PM CST TUE FEB 7 2017
TNZ075-072045-
Bedford TN-
211 PM CST TUE FEB 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BEDFORD COUNTY UNTIL 245
PM CST...
At 211 PM CST, Doppler radar was tracking a strong thunderstorm near
Petersburg, or 10 miles southeast of Lewisburg, moving east at 50
mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Shelbyville, Wartrace, Normandy and Raus.
LAT...LON 3534 8647 3536 8649 3535 8653 3536 8654
3537 8662 3543 8666 3547 8666 3559 8624
3546 8625 3545 8624 3545 8625 3541 8625
3541 8629 3539 8630 3538 8633 3536 8633
3535 8637 3535 8641 3533 8641 3532 8643
TIME...MOT...LOC 2011Z 256DEG 42KT 3538 8662
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:16 AM CST | Special Weather Statement | OHX | Stewart | 44 min |
| Feb 7, 6:10 AM CST | Special Weather Statement | OHX | Montgomery | 35 min |
| Feb 7, 6:25 AM CST | Areal Flood Advisory | OHX | Montgomery | 3 hr |
| Feb 7, 8:27 AM CST | Areal Flood Advisory | OHX | Houston, Humphreys, Montgomery, Stewart | 3 hr |
| Feb 7, 8:41 AM CST | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 49 min |
| Feb 7, 8:45 AM CST | Special Weather Statement | OHX | Dickson, Hickman, Humphreys | 45 min |
| Feb 7, 9:14 AM CST | Special Weather Statement | OHX | Lewis, Perry | 46 min |
| Feb 7, 9:26 AM CST | Special Weather Statement | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 64 min |
| Feb 7, 9:35 AM CST | Special Weather Statement | OHX | Hickman, Lawrence, Lewis, Maury, Wayne, Williamson | 55 min |
| Feb 7, 9:44 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Maury, Williamson | 31 min |
| Feb 7, 10:11 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 34 min |
| Feb 7, 10:41 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Smith, Sumner, Trousdale, Wilson | 19 min |
| Feb 7, 10:46 AM CST | Special Weather Statement | OHX | Bedford, Giles, Lawrence, Marshall, Maury | 59 min |
| Feb 7, 11:03 AM CST | Special Weather Statement | OHX | Cannon, Rutherford, Smith, Trousdale, Wilson | 27 min |
| Feb 7, 11:10 AM CST | Special Weather Statement | OHX | Wayne | 35 min |
| Feb 7, 11:23 AM CST | Areal Flood Advisory | OHX | Giles, Lawrence | 112 min |
| Feb 7, 11:48 AM CST | Special Weather Statement | OHX | Bedford, Cannon, Coffee, Grundy, Warren | 57 min |
| Feb 7, 11:49 AM CST | Special Weather Statement | OHX | Giles, Lawrence | 56 min |
| Feb 7, 12:21 PM CST | Special Weather Statement | OHX | Cumberland, Fentress, White | 54 min |
| Feb 7, 12:55 PM CST | Special Weather Statement | OHX | Grundy, Van Buren | 35 min |
Nearby
Special Weather Statements in Tennessee, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.